MAUDE Adverse Event Report: ENCORE MEDICAL L.P. ENCORE SHOULDER; ENCORE REVERSE SHOULDER HUMERAL TRIAL/IMPLANT INSERTER, STD

ENCORE MEDICAL L.P. ENCORE SHOULDER; ENCORE REVERSE SHOULDER HUMERAL TRIAL/IMPLANT INSERTER, STD
Model Number 804-06-056
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/28/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional reporting on this event will be provided as a supplemental report to this document as soon as it becomes available.
 
Event or Problem Description
Instrument failure - when impacting the final broach in to the canal the knob on the inserter broke at the "dead zone" between thread pitches.This is the second knob that has broken during surgery.
 
Additional Manufacturer Narrative
Corrected data: see h.4.Manufacturer narrative: additional reporting on this event will be provided as a supplemental report to this document if it becomes available.
 
Additional Manufacturer Narrative
Manufacturer narrative: the reason for this complaint was reported as a broken knob.The possible time in service for baseplate is 4 years from manufactured date.The healthcare professional indicated that this event occurred during surgery, near the patient.No risk or adverse event was reported by the surgeon.The surgery was completed as intended, with a two-to-three-minute delay.The instrument was inspected prior to use and was deemed acceptable for use based on its appearance.The agent was present during surgery and was able to source a suitable replacement device.The device was returned to manufacturer and evaluated by registered medical assistant (rma) djo surgical.A review of the instrument's device history record (dhr) revealed the instrument, when released for use, met design and manufacturing requirements.There was no non-conforming material report (ncmr) associated with the production of the instruments that are related to the reported issue.Complaint database review shows nine prior complaints filed against the instruments' item number that reports a similar failure and two prior complaints against the instruments lot number 8- broke/cracked/damaged & 1- bent.No prior complaints report past instances of these instruments being affected by this failure.The root cause of this complaint is likely attributable to damage incurred from prolonged use and through misuse or rough handling which surgical instruments are subjected to.This is not an event associated with a product failure, malfunction or issue.There are no indications that this instrument has a systemic design or material deficiency.Therefore, no containment of inventory is required.Event is associated with instrument usage, not a design or manufacturing issue.Rma examination: the reported instrument was returned to djo and after further examination, the knob screw of the inserter is broken at the threads, confirming the complaint (all pieces returned).The reported condition could possibly be a result of heavy use, misuse, and wear.Additional reporting on this event will be provided as a supplemental report to this document if it becomes available.

Brand Name
ENCORE SHOULDER
Common Device Name
ENCORE REVERSE SHOULDER HUMERAL TRIAL/IMPLANT INSERTER, STD
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin, tx 78758-5445
Manufacturer (Section G)
ENCORE MEDICAL L.P.
9800 metric blvd
austin, tx 78758-5445
Manufacturer Contact
kiersten soderman
9800 metric blvd
austin, TX 78758-5445
MDR Report Key12356062
Report Number1644408-2021-00877
Device Sequence Number14610880
Product Code PHX
UDI-Device Identifier00888912171564
UDI-Public(01)00888912171564
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K141990
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number804-06-056
Device Catalogue Number804-06-056
Device Lot Number240084L02
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/28/2021
Supplement Date Received by Manufacturer11/04/2021
11/04/2021
Initial Report FDA Received Date08/23/2021
Supplement Report FDA Received Date11/29/2021
12/29/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/27/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age59 YR
Patient SexMale